Ohio, 2025

Flash Flooding and Flooding in Ohio, July 9, 2025

July 9, 2025 · NWS ILN · 7 events in 3 counties and zones

A low pressure system moved through the Great Lakes region, trailing a cold front through the area. Showers and thunderstorms developed ahead of the advancing cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$28,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A low pressure system moved through the Great Lakes region, trailing a cold front through the area. Showers and thunderstorms developed ahead of the advancing cold front. Some storms produced gusty winds and heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 9, 1:02 PM EST, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 9, 1:02 PM EST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
202 PM EDT Wed Jul 9 2025

.SYNOPSIS...
Rounds of showers and thunderstorms are possible each day through
the early next week particularly in the afternoons and evenings.
Temperatures will be near to above normal for the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Near normal temperatures during the near term with highs in the
middle 80s and lows in the middle to upper 60s. Isolated to
scattered convection is expected this afternoon and through around
sunset. While widespread hazardous weather is not expected, cannot
rule out an isolated strong to severe storm with damaging winds. In
addition heavy downpours will be possible with some of the
thunderstorm activity and could lead to localized flooding issues.
Fog will be possible overnight, especially across southeastern
portions of the region where there has been more rainfall so far
today.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
There will be additional showers and thunderstorms on Thursday, once
again more in the afternoon into the evening hours. The better focus
will be across the eastern half of the region. High and low
temperatures will again be similar with highs in the middle to upper
80s and lows in the middle to upper 60s.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Weak zonal upper level flow late this week backs and strengthens as
an initial short wave lifts out of the central Plains into the Great
Lakes and then gets absorbed into a deeper trough that moves from
the northern Plains into the upper Great Lakes late this weekend.
Upper forcing will remain north of the region, but it will push a
surface cold front through the area over the weekend.

As the trough over the Great Lakes lifts northeast, heights will
rise as mid and upper level ridging builds into the area early next
week. Some model spread is observed regarding the strength of this
ridge and therefore forecast confidence decreases as we head into
next week.

Precipitation chances will occur Friday and Saturday with the best
threat for showers and thunderstorms on Sunday. There could be some
additional scattered diurnal convection early in the week with an
increased threat for convection as we head into mid week.

Temperatures will be above normal through the period, with highs
generally in the upper 80s to around 90 though Saturday. Readings
look to only dip slightly Sunday and Monday - with highs in the mid
to upper 80s. Heat indices may approach 100 on Saturday.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
There will be some thunderstorms near KCVG at the start of the TAF
period. Most of the activity should stay just north of the TAF site
and therefore handled with a VCTS. Otherwise, handled any
precipitation mention at the other area TAF sites with VCSH or SHRA.
Cannot rule out though an isolated thunderstorm at the other area TAF
sites. Precipitation chances taper off for the overnight hours. A
mix of MVFR and VFR cigs will be around through the TAF period,
however some lower cigs will be possible around KCVG and KLUK late in
the overnight hours. Fog will be possible overnight. Limit
visibility restrictions to MVFR at most of the TAF sites, however
have IFR vsbys at KILN and KLUK. Have an additional mention in of
VCSH shower activity at the longer KCVG TAF on Thursday afternoon.

OUTLOOK...Thunderstorms are possible each day through at least Monday,
mainly in the afternoon and evening.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...AR
AVIATION...
Hazardous weather outlook, Jul 9, 12:00 PM EST, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
100 PM EDT Wed Jul 9 2025

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046-
051>056-060>065-070>072-077-078-101700-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Hardin-
Mercer-Auglaize-Darke-Shelby-Logan-Delaware-Miami-Champaign-Clark-
Madison-Licking-Preble-Montgomery-Greene-Pickaway-Fairfield-Butler-
Warren-Clinton-Hamilton-Clermont-
100 PM EDT Wed Jul 9 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northern Kentucky, central Ohio, southwest Ohio
and west central Ohio.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ097>100-OHZ073-074-079>082-088-101700-
Bracken-Robertson-Mason-Lewis-Ross-Hocking-Brown-Highland-Adams-Pike-
Scioto-
100 PM EDT Wed Jul 9 2025

This Hazardous Weather Outlook is for northeast Kentucky, northern
Kentucky, central Ohio, south central Ohio and southwest Ohio.

.DAY ONE...This afternoon and tonight.

Areas of fog will be possible tonight, some of the fog may be dense
in spots.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The Cincinnati radar (KILN), 51 km away, was scanning. The volume nearest the first event began at 20:25 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 flood, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Clermont

When
July 9, 3:28 PM EST to 3:30 PM EST
Where
Clermont County, 1.07 mi E of Glen Este
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Broadcast Media
Coordinates
39.100, -84.250

A couple of trees had large limbs split off of them, downing several power lines in the area along with one power pole.

Thunderstorm Wind, Clermont

When
July 9, 3:29 PM EST to 3:31 PM EST
Where
Clermont County, 0.87 mi NW of Willowville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
39.090, -84.240

A hardwood tree had a large limb split along the trunk, falling onto a home and causing minor damage. Additionally, several other trees had limbs broken off at the same property.

Thunderstorm Wind, Clermont

When
July 9, 3:30 PM EST to 3:32 PM EST
Where
Clermont County, 1.07 mi E of Glen Este
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
39.100, -84.250

A mature tree was snapped along its trunk and was downed onto some power lines and knocked a power pole down.

Flood, Licking

When
July 9, 3:50 PM EST to 5:50 PM EST
Where
Licking County, 1.28 mi NE of Heath to 1.23 mi NE of Heath
Cause
Heavy Rain
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
40.035, -82.436

A vehicle was driven into high standing water, prompting a water rescue off of Custer Road.

Flash Flood, Licking

When
July 9, 5:00 PM EST to 6:00 PM EST
Where
Licking County, 1.12 mi NNW of Clay Lick to 1.03 mi NNW of Clay Lick
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.084, -82.281

Flowing water was reported over Flowers Drive near Echo Drive NE.

Flash Flood, Licking

When
July 9, 5:00 PM EST to 6:00 PM EST
Where
Licking County, 0.87 mi NE of Marne to 0.96 mi NE of Marne
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.080, -82.290

Water was reported to be flowing across multiple properties, covering driveways, and spilling onto the road behind Licking Valley High School.

Flood, Pike

When
July 9, 7:30 PM EST to 9:30 PM EST
Where
Pike County, 1.61 mi W of Waverly to 1.74 mi W of Waverly
Cause
Heavy Rain
Reported by
Public
Coordinates
39.130, -83.000

Water was reported over State Route 220, near Waverly High School.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1266861, 1266862, 1266863, 1266859, 1266857, 1266858, 1266860.